MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 8000 core unit serial number was (b)(6).The e801 analyzer serial number was not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of qc issues with a particular reagent lot for elecsys vitamin d total ii (vitamin d total ii) occurring since (b)(6) 2024.There was an allegation of a discrepant high result for 1 patient sample tested for vitamin d total ii on a cobas e801 analyzer.The initial result was 71.3 ng/ml.This result was reported outside of the laboratory where the doctor indicated the result did not match the patient¿s clinical condition.The sample was repeated on a different e801 analyzer with a result of 23.0 ng/ml.On (b)(6) 2024 the original sample was repeated on the e801 analyzer in question with a result of 20.2 ng/ml.
 
Additional Manufacturer Narrative
Calibration signals were acceptable.Qc data provided between 31-oct-2024 and 01-nov-2024 showed significant fluctuations.No qc data from the day of the event was provided.No relevant issues were observed in the alarm trace data.The customer used a coagulation time of 20 minutes.The clotting time for most serum tubes is 30-60 minutes.The customer used a fixed centrifugation.Swing-out rotor centrifugation is recommended.Images of the reagent kit were provided and showed partial agglutination of the magnetic beads.The issue was resolved by replacing the reagent kit.Based on the agglutination of the magnetic beads, the investigation determined the event was consistent with a reagent handling/storage issue.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20892389
Report Number1823260-2024-03586
Device Sequence Number8773076
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number07028148190
Device Lot Number801240
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown